Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 45, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Aug 16, 2007, 4:55 PM CDT for Harris County, Texas. It took effect at Aug 16, 2007, 5:01 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2007, 4:55 PM CDT (21:55 UTC)
- In effect from
- Aug 16, 2007, 5:01 PM CDT
- Expired
- Aug 16, 2007, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Whole counties
County Harris County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2959 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 162201
FFWHGX
TXC201-170115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
455 PM CDT THU AUG 16 2007
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
HARRIS COUNTY IN SOUTHEAST TEXAS
* UNTIL 815 PM CDT
* AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT ADDITIONAL SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WERE
EXTENDING OVER SOUTHEAST AND SOUTH CENTRAL HARRIS COUNTY. THESE
THUNDERSTORMS WILL DROP AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER AN
AREA THAT HAS ALREADY EXPERIENCED WIDESPREAD STREET FLOODING. THE
HEAVIEST PRECIPITATION WAS FALLING BETWEEN PASADENA AND DOWNTOWN
HOUSTON.
* CONTINUED FLOODING IS EXPECTED IN OR NEAR...
THE MEDICAL CENTER...SAN JACINTO STATE PARK...RELIANT PARK...MINUTE
MAID PARK...LAKE HOUSTON DAM...HOBBY AIRPORT...HERMAN PARK...
ELLINGTON FIELD...WEST UNIVERSITY PLACE...SOUTHSIDE PLACE...SOUTH
HOUSTON...SHOREACRES...SHELDON...PASADENA...MORGANS POINT...LA
PORTE...JACINTO CITY...HOUSTON...HIGHLANDS...DEER PARK...
CLOVERLEAF...CHANNELVIEW...BAYTOWN AND ALDINE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF LAND
ADJACENT TO CREEKS AND BAYOUS...DRAINAGE AREAS AND LOW LYING SPOTS.
ADDITIONALLY...FLOODING MAY OCCUR ON...STREETS...FRONTAGE ROADS...AND
HIGHWAY UNDERPASSES. AVOID LOCATIONS WHERE WATER COVERS THE GROUND
A FLOOD WATCH IS IN EFFECT UNTIL 4AM FRIDAY.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2959 9538 2959 9500 2970 9493 2996 9517
2992 9558
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 3:43 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 16, 3:43 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
343 PM CDT THU AUG 16 2007
.DISCUSSION...SATELLITE AND RADAR IMAGES INDICATE THE BAND OF
RAINFALL THAT HAS BEEN TRAINING OVER THE CENTRAL PORTIONS OF
SOUTHEAST TEXAS AND PROVIDED THE FLOODING IN THE HOUSTON AREA
EARLIER HAS DIMINISHED. TROPICAL DEPRESSION ERIN CONTINUES
TO MOVE NORTHWARD ACROSS SOUTH CENTRAL TX THIS AFTERNOON BUT A
LARGE FETCH OF CONVECTION EXTENDS FROM EAST TX INTO THE WESTERN
GULF OF MEXICO. WITH THE ABUNDANT TROPICAL MOISTURE OVER THE
WESTERN GULF...ADDITIONAL BANDS OF TROPICAL RAINFALL WILL LIKELY
CONTINUE TO DEVELOP OFFSHORE AND MOVE ACROSS THE COASTAL SECTIONS
THIS EVENING AND MOVE INLAND TONIGHT. IN ADDITION...THE 12Z NAM
PROGS LOW LEVEL CONVERGENCE DEVELOPING ACROSS THE UPPER TX
COAST TONIGHT. WITH PRECIPITABLE WATER VALUES NEAR 2.5 INCHES
ACROSS THE CWA...THE POTENTIAL FOR ADDITIONAL FLOODING PERSISTS
THROUGH THIS EVENING INTO EARLY FRIDAY MORNING. THEREFORE...WILL
GO AHEAD AND EXTEND THE FLOOD WATCH THROUGH 4AM FRIDAY. RAIN
CHANCES WILL DIMINISH SOMEWHAT TONIGHT BEFORE INCREASING AGAIN
FRIDAY AS TROPICAL MOISTURE IN THE WAKE OF ERIN CONTINUES
TO MOVE INTO SOUTH TX. LOW TO MID LEVEL MOISTURE IS EXPECTED
TO RETURN TO SOMEWHAT NORMAL LEVELS FRI NIGHT INTO SATURDAY
AND SO THE CHANCE OF RAIN AS WELL AS HEAVY RAINFALL SHOULD
DIMINISH INTO THE WEEKEND. SUBSIDENCE SHOULD INCREASE SUNDAY INTO
MONDAY AS A WEAK 500MB RIDGE BUILDS INTO EAST TX AND AN INVERTED
500MB TROUGH OVER THE EASTERN GULF IS PROGGED TO MOVE WESTWARD.
RAIN CHANCES SHOULD CONTINUE TO DIMINISH INTO EARLY NEXT WEEK
BEFORE INCREASING SLIGHTLY TOWARDS THE END OF THE PERIOD AS
MOISTURE INCREASES WITH THE INVERTED 500MB TROUGH MOVES WESTWARD
ACROSS SOUTH TX TUESDAY. ALL EYES TURN TO THE GULF OF MEXICO NEXT
WEEK AS DEAN IS FORECASTED TO BE APPROACHING THE GULF EARLY
TUESDAY. WAY TOO EARLY TO SAY WHAT IMPACT DEAN WILL HAVE FOR
SOUTHEAST TX YET IF DEAN MOVES INTO THE GULF. 32
&&
.AVIATION...
THINK HOUSTON TERMINALS WILL CATCH A BREAK FOR THE REST OF THE
AFTERNOON BUT AM EXPECTING ADDITIONAL SHRA/TSRA AROUND SUNRISE. AM
EXPECTING WIDESPREAD SHRA ON FRIDAY. DUE TO THE RAIN...WOULD NOT BE
SURPRISED IF MVFR FOG DEVELOPS. NUMERICAL GUIDANCE HINTING AT LOW
CIGS AROUND SUNRISE AND THINK THIS IS REASONABLE. CORE RAINS
OVERNIGHT SHOULD FOCUS NEAR THE CIRCULATION CENTER WITH SOME
STREAMER SHOWERS NEAR THE COAST. SPEED CONVERGENCE NEAR THE COAST
ALSO FAVORS ANOTHER MORE ORGANIZED AREA OF PRECIP NEAR THE COAST
AFTER 09Z. 43
&&
.MARINE...
MODERATE TO STRONG ONSHORE WINDS WILL PERSIST INTO THE WEEKEND IN
THE WAKE OF ERIN. TIDES ARE STILL 1.0 TO 1.5 FEET ABOVE NORMAL AND
TIDES ARE EXPECTED TO SLOWLY SUBSIDE BY FRIDAY NIGHT. DAYS 5-7 ARE A
WORK IN PROGRESS. IF DEAN ENTERS THE GULF...SWELLS WILL BE HIGHER
AND DEPENDING ON THE FINAL TRACK...WIND/WAVES WILL REQUIRE
TWEAKING. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 77 91 77 92 77 / 60 70 50 50 20
HOUSTON (IAH) 77 90 77 92 77 / 60 70 50 50 20
GALVESTON (GLS) 81 88 81 90 81 / 60 70 50 50 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
AUSTIN...BRAZORIA...COLORADO...FORT BEND...GALVESTON...
HARRIS...JACKSON...MATAGORDA...WALLER...WHARTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 11 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20
NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 11 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&
DISCUSSION...32
AVIATION/MARINE...43Hazardous weather outlook, Aug 16, 7:45 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 745 AM CDT THU AUG 16 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-171245- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 745 AM CDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT TROPICAL STORM ERIN MADE LANDFALL EARLIER THIS MORNING AND WILL CONTINUE TO WEAKEN AND MOVE FURTHER INLAND INTO SOUTH CENTRAL TEXAS THIS AFTERNOON. DEEP GULF MOISTURE COMBINED WITH HEATING LATER TODAY WILL AID IN THE DEVELOPMENT OF WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. AREAS GENERALLY SOUTHWEST OF A LINE FROM EAGLE LAKE TO LAKE JACKSON RECEIVED FROM 3 TO 6 INCHES OF RAIN OVERNIGHT AS ERIN PUSHED ASHORE. THE POTENTIAL FOR ADDITIONAL HEAVY RAINS REMAIN HIGH TODAY AND THIS WILL MAINTAIN THE FLOOD THREAT. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR BRAZORIA...COLORADO...JACKSON... MATAGORDA...AND WHARTON COUNTIES THROUGH 7 PM. ADDITIONAL RAINFALL TOTALS OF 1 TO 2 INCHES ARE POSSIBLE WITH ISOLATED AMOUNTS OF 4 TO 6 INCHES FOR THESE LOCATIONS. OUTSIDE THE WATCH AREA...RAINFALL AMOUNTS WILL AVERAGE 1/2 TO 1 INCH WITH ISOLATED TOTALS OF 2 TO 3 INCHES. ONLY MINOR FLOODING PROBLEMS ARE POSSIBLE IN THIS AREA. .DAYS TWO THROUGH THREE...FRIDAY THROUGH SATURDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHEAST TEXAS AS DEEP TROPICAL MOISTURE REMAINS IN PLACE. LOCALLY HEAVY DOWNPOURS AND ADDITIONAL FLOODING PROBLEMS WILL BE POSSIBLE. .DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY OVER THE FLOOD WATCH AREA.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 2:00 AM CDT | Flash Flood Warning | HGX | Jackson, Matagorda, Wharton | 6 hr |
| Aug 16, 10:34 AM CDT | Flash Flood Warning | HGX | Harris | 3 hr |
| Aug 16, 10:42 AM CDT | Flash Flood Warning | HGX | Brazoria | 3 hr |
| Aug 16, 11:29 AM CDT | River Flood Warning | HGX | Austin, Fort Bend, Wharton | 21 hr |
| Aug 16, 11:29 AM CDT | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 38 hr |
| Aug 16, 11:29 AM CDT | River Flood Warning | HGX | Brazoria | 21 hr |
| Aug 16, 12:18 PM CDT | Flash Flood Warning | HGX | Harris | 3 hr |
| Aug 16, 1:56 PM CDT | Flash Flood Warning | HGX | Harris | 3 hr |
| Aug 16, 3:00 PM CDT | Flash Flood Warning | HGX | Harris | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.